Alert archive / Tennessee / Wind Advisories in 2025
Wind Advisory 13, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Oct 28, 2025, 1:34 AM EDT for 8 counties in Tennessee; Russell County, Washington County, City of Bristol, Virginia. It took effect at Oct 29, 2025, 5:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2025, 1:34 AM EDT (05:34 UTC)
- In effect from
- Oct 29, 2025, 5:00 AM EDT
- Expired
- Oct 29, 2025, 10:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 58 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.6 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814 WWUS74 KMRX 280534 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 134 AM EDT Tue Oct 28 2025 TNZ018-041-043-045-047-072-074-087-282000- /O.NEW.KMRX.WI.Y.0013.251029T0900Z-251030T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hampton, Neva, Trade, Unicoi, Mountain City, Cades Cove, Doeville, Limestone Cove, Hartford, Shady Valley, Cedar Creek, Erwin, Laurel Bloomery, Gatlinburg, Coker Creek, Elkmont, and Citico 134 AM EDT Tue Oct 28 2025 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT WEDNESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...From 5 AM to 8 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BW
2 follow-up statements
643 WWUS74 KMRX 281637 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1237 PM EDT Tue Oct 28 2025 VAZ006-008-291000- /O.EXB.KMRX.WI.Y.0013.251029T0900Z-251030T0200Z/ Russell-Washington VA- Including the cities of Rosedale, Bristol VA, Lebanon, Benhams, Abingdon, Honaker, Hansonville, Dye, and Castlewood 1237 PM EDT Tue Oct 28 2025 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 10 PM EDT WEDNESDAY... * WHAT...East winds increasing to 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Russell and Washington VA Counties. * WHEN...From 5 AM to 10 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ018-041-043-045-047-072-074-087-291000- /O.EXT.KMRX.WI.Y.0013.251029T0900Z-251030T0200Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cedar Creek, Neva, Laurel Bloomery, Elkmont, Gatlinburg, Erwin, Citico, Coker Creek, Trade, Unicoi, Mountain City, Shady Valley, Hartford, Limestone Cove, Cades Cove, Hampton, and Doeville 1237 PM EDT Tue Oct 28 2025 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 10 PM EDT WEDNESDAY... * WHAT...Southeast winds increasing to 20 to 30 mph mph with gusts up to 55 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...From 5 AM to 10 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DH
533 WWUS74 KMRX 290921 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 521 AM EDT Wed Oct 29 2025 TNZ018-041-043-045-047-072-074-087-300200- /O.CON.KMRX.WI.Y.0013.000000T0000Z-251030T0200Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Shady Valley, Cades Cove, Citico, Laurel Bloomery, Hampton, Trade, Mountain City, Limestone Cove, Cedar Creek, Doeville, Erwin, Gatlinburg, Elkmont, Neva, Unicoi, Coker Creek, and Hartford 521 AM EDT Wed Oct 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ VAZ006-008-300200- /O.CON.KMRX.WI.Y.0013.000000T0000Z-251030T0200Z/ Russell-Washington VA- Including the cities of Bristol VA, Benhams, Abingdon, Honaker, Rosedale, Dye, Hansonville, Lebanon, and Castlewood 521 AM EDT Wed Oct 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...East winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Russell and Washington VA Counties. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 28, 1:18 AM EDT, 16 minutes earlier. Its key messages:
- Updated at 117 AM EDT Tue Oct 28 2025
- A soggy weather pattern is expected this week, with widespread rain today and scattered showers tonight, and then again early Wednesday into Thursday. Total rainfall this week expected to total to 2-3 inches, isolated amounts up to 4 inches.
- Areas prone to mountain wave winds will see breezy conditions today into tonight, with gusts occasionally exceeding 40 mph. Another round of winds is expected on Wednesday as well.
- Temperatures will generally trend seasonally cool through the forecast period. However, overcast skies will help keep low temperatures on the mild side through Thursday.
Area forecast discussion, Oct 28, 1:18 AM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Morristown TN 118 AM EDT Tue Oct 28 2025 ...New AVIATION... .KEY MESSAGES... Updated at 117 AM EDT Tue Oct 28 2025 - A soggy weather pattern is expected this week, with widespread rain today and scattered showers tonight, and then again early Wednesday into Thursday. Total rainfall this week expected to total to 2-3 inches, isolated amounts up to 4 inches. - Areas prone to mountain wave winds will see breezy conditions today into tonight, with gusts occasionally exceeding 40 mph. Another round of winds is expected on Wednesday as well. - Temperatures will generally trend seasonally cool through the forecast period. However, overcast skies will help keep low temperatures on the mild side through Thursday. && .DISCUSSION... Issued at 209 PM EDT Mon Oct 27 2025 A negatively tilted upper level shortwave trough continues to advance atop the Tennessee River Valley. As this wave slowly translates eastward, mid-level flow continues to weaken while an H85 LLJ jet remains primarily focused on the eastern side of the Appalachian mountains. The weakening flow has allowed for instantaneous rain rates to fall to 0.50"/hr or less, thus, hydro issues are not of a concern despite the persistent overcast & showery conditions. Additionally, messaging for the mountain winds is still in good shape as SEly low-level winds near 35-40kts will promote gusts encroaching advisory criteria in mountain wave prone location at times. Most recent observations at Cove Mountain and Sterchi Lodge are gusts of 38mph and 39mph, respectively. Will continue to highlight gusty winds in the HWO but hold off on any headlines at gusts should remain largely south of advisory criteria. Showers will gradually depart from southwest to northeast this evening into tomorrow morning. Tuesday PM hours will be dry for most locations, especially central valley locations southward. Far northeast Tennessee into southwest Virginia will hold onto low end PoPs(10-25%) but any additional rain will be very light. Overall, primary impacts will be continued overcast conditions and seasonally cool temperatures. A secondary shortwave will amplify troughing and promote the development of an additional system in the Tennessee and Ohio River valleys Wednesday. This system will be slightly more amplified than the current system, with a deep trough axis extending to the Gulf Coast. Because of this, no instability is expected and thunderstorms are not forecast. We will see another day of widespread showers, which should largely be beneficial rainfall once again. One notable difference will be a more expansive area of SEly H85 winds approaching 45kts per latest NAM guidance. As HREF members begin to encroach on this event in temporal scale, they paint some mid 40mph gusts across the mountains and immediate foothills. Latest NBM probabilities of gusts greater than 40mph mountain wave prone areas from 2am Wednesday to 2am Thursday increase to around 30-50%. Thus, another round of gusty mountain winds is expected with the potential of sneaking into wind advisory criteria looking a little bit better with this system. Will begin to include some low-end wording in the HWO. This system and associated precipitation chances will gradually clear our Thursday. Seasonally cool and mostly dry conditions will follow Friday into the weekend as broad troughing remains atop the eastern CONUS. However, low PoP chances are in place at times (10- 25%) as an additional disturbance swinging through the Ohio River Valley could promote the another round of light rain. Still some uncertainty on the timing and exactly how far south precip associated with this feature could extend. && .AVIATION... (06Z TAFS) Issued at 117 AM EDT Tue Oct 28 2025 CHA will have IFR conditions likely persisting through the night, as there will be little happening to change the current conditions. Light rain and drizzle will continue much of the night. Improving conditions to MVFR may happen tomorrow morning. TYS and TRI are likely to have prevailing VFR conditions depsite light rain/drizzle due to downslope winds. Confidence of this is higher at TRI and lower at TYS. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 62 49 55 45 / 10 80 100 80 Knoxville McGhee Tyson Airport, TN 60 49 58 46 / 20 70 90 90 Oak Ridge, TN 60 47 56 46 / 20 80 90 90 Tri Cities Airport, TN 55 44 56 44 / 60 50 90 100 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DISCUSSION...KRS AVIATION...DGS
Hazardous weather outlook, Oct 27, 2:16 PM EDT, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 216 PM EDT Mon Oct 27 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-281830- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 216 PM EDT Mon Oct 27 2025 /116 PM CDT Mon Oct 27 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Breezy winds today in the mountains and immediate wind prone foothills, with a few isolated gusts to 40 mph possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Breezy winds with a few isolated gusts to 40mph will be possible in the mountains and immediate wind prone foothills once again Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Nearby
Wind Advisories in Tennessee, 2025Wind Advisories in Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.